Alert archive / Virginia / High Wind Watches in 2007

High Wind Watch 1, NWS Blacksburg, VA

February 21, 200723 counties in Virginia; 5 counties in North Carolina

NWS Blacksburg, VA issued this high wind watch at Feb 21, 2007, 2:13 PM EST for 23 counties in Virginia; 5 counties in North Carolina. It took effect at Feb 21, 2007, 10:44 PM EST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Feb 21, 2007, 2:13 PM EST (19:13 UTC)
In effect from
Feb 21, 2007, 10:44 PM EST
Expired
Feb 22, 2007, 3:32 AM EST
In force
5 hr
Issued by
NWS Blacksburg, VA
All 28 counties

Alleghany County, NC, Ashe County, NC, Surry County, NC, Watauga County, NC, Wilkes County, NC, Alleghany County, VA, Amherst County, VA, Bath County, VA, Bedford County, VA, Botetourt County, VA, Carroll County, VA, City of Buena Vista, VA, City of Covington, VA, City of Galax, VA, City of Lexington, VA, City of Radford, VA, City of Roanoke, VA, City of Salem, VA, Craig County, VA, Floyd County, VA, Franklin County, VA, Grayson County, VA, Montgomery County, VA, Patrick County, VA, Pulaski County, VA, Roanoke County, VA, Rockbridge County, VA, Wythe County, VA

The radar

The Roanoke radar (KFCX), 12 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.2 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2007-02-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2007-02-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
580 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KRNK 211913
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
213 PM EST WED FEB 21 2007

...STRONG WINDS THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT...

.A FAST MOVING COLD FRONT WILL DROP SOUTHEAST ACROSS THE MOUNTAINS
THURSDAY AFTERNOON. STRONG WESTERLY WINDS BEHIND THE FRONT MAY
RESULT IN WIND GUSTS TO 60 MPH THROUGH THURSDAY NIGHT.

NCZ001-002-018-VAZ012>020-022>024-220315-
/O.NEW.KRNK.HW.A.0001.070222T1700Z-070223T1100Z/
ASHE-ALLEGHANY NC-WATAUGA-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-
ROCKBRIDGE-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
WYTHEVILLE...PULASKI...RADFORD...BLACKSBURG...INDEPENDENCE...
GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE...HOT SPRINGS...
SALEM...FINCASTLE...LEXINGTON
213 PM EST WED FEB 21 2007

...HIGH WIND WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE
THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE
THURSDAY NIGHT. 

SUSTAINED WESTERLY WINDS ARE EXPECTED TO INCREASE TO BETWEEN 25
AND 35 MPH THURSDAY AFTERNOON AND THEN CONTINUE THURSDAY NIGHT.
GUSTS TO 60 MPH OR GREATER WILL BE POSSIBLE ACROSS THE HIGHER
ELEVATIONS.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED  WINDS OF AT LEAST 40 MPH...OR GUSTS
OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
2 follow-up statements
000 
WWUS71 KRNK 220344
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
1044 PM EST WED FEB 21 2007

...STRONG WINDS THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT...

.A FAST MOVING COLD FRONT WILL DROP SOUTHEAST ACROSS THE
REGION THURSDAY. STRONG WINDS BEHIND THE FRONT MAY RESULT IN WIND
GUSTS TO 60 MPH THROUGH THURSDAY NIGHT.

NCZ003-019-VAZ032>035-221200-
/O.EXA.KRNK.HW.A.0001.070222T1700Z-070223T1100Z/
SURRY-WILKES-PATRICK-FRANKLIN-BEDFORD-AMHERST-
INCLUDING THE CITIES OF...DOBSON...WILKESBORO...STUART...
ROCKY MOUNT...BEDFORD...AMHERST
1044 PM EST WED FEB 21 2007

...HIGH WIND WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE
THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE
THURSDAY NIGHT. 

SUSTAINED WEST TO NORTHWEST WINDS ARE EXPECTED TO INCREASE TO
BETWEEN 25 AND 35 MPH THURSDAY AFTERNOON AND THEN CONTINUE THURSDAY
NIGHT. GUSTS TO 60 MPH OR GREATER WILL BE POSSIBLE ALONG THE BLUE
RIDGE. 

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED  WINDS OF AT LEAST 40 MPH...OR GUSTS
OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

NCZ001-002-018-VAZ012>020-022>024-221200-
/O.CON.KRNK.HW.A.0001.070222T1700Z-070223T1100Z/
ASHE-ALLEGHANY NC-WATAUGA-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-
ROCKBRIDGE-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
WYTHEVILLE...PULASKI...RADFORD...BLACKSBURG...INDEPENDENCE...
GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE...HOT SPRINGS...
SALEM...FINCASTLE...LEXINGTON
1044 PM EST WED FEB 21 2007

...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH LATE THURSDAY NIGHT...

A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH LATE THURSDAY NIGHT. 

SUSTAINED WEST TO NORTHWEST WINDS ARE EXPECTED TO INCREASE TO
BETWEEN 25 AND 35 MPH THURSDAY AFTERNOON AND THEN CONTINUE
THURSDAY NIGHT. GUSTS TO 60 MPH OR GREATER WILL BE POSSIBLE ACROSS
THE HIGHER ELEVATIONS.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
000 
WWUS71 KRNK 220832
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
332 AM EST THU FEB 22 2007

...STRONG WINDS TODAY THROUGH FRIDAY MORNING...

.A FAST MOVING COLD FRONT WILL DROP SOUTHEAST ACROSS THE REGION
THURSDAY. STRONG WINDS BEHIND THE FRONT MAY RESULT IN WIND GUSTS
OF 50 TO 65 MPH THROUGH FRIDAY MORNING.

NCZ001-002-018-VAZ012>020-221645-
/O.UPG.KRNK.HW.A.0001.070222T1700Z-070223T1100Z/
/O.NEW.KRNK.HW.W.0004.070222T1400Z-070223T1700Z/
ASHE-ALLEGHANY NC-WATAUGA-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
WYTHEVILLE...PULASKI...RADFORD...BLACKSBURG...INDEPENDENCE...
GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE...HOT SPRINGS
332 AM EST THU FEB 22 2007

...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 12 PM
EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 12 PM EST
FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

SUSTAINED WEST TO NORTHWEST WINDS ARE EXPECTED TO INCREASE TO
BETWEEN 25 AND 40 MPH THIS AFTERNOON AND THEN CONTINUE THROUGH
FRIDAY MORNING. GUSTS TO 65 MPH OR GREATER WILL BE POSSIBLE
ACROSS THE HIGHER ELEVATIONS. THE HIGHEST WINDS WILL LIKELY BE
THIS EVENING. SIGNIFICANT TREE DAMAGE IS POSSIBLE.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.
 
 

$$

VAZ009-221645-
/O.NEW.KRNK.HW.W.0004.070222T1400Z-070223T1700Z/
SMYTH-
INCLUDING THE CITY OF...MARION
332 AM EST THU FEB 22 2007

...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 12 PM
EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 12 PM EST
FRIDAY. 

SUSTAINED WEST TO NORTHWEST WINDS ARE EXPECTED TO INCREASE TO
BETWEEN 25 AND 35 MPH THIS AFTERNOON AND THEN CONTINUE THROUGH
FRIDAY MORNING. GUSTS TO 60 MPH OR GREATER WILL BE POSSIBLE
ACROSS THE HIGHER ELEVATIONS. THE HIGHEST WINDS WILL LIKELY BE
THIS EVENING. SIGNIFICANT TREE DAMAGE IS POSSIBLE.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.
 
 

$$

NCZ003-019-VAZ022>024-032>035-221645-
/O.UPG.KRNK.HW.A.0001.070222T1700Z-070223T1100Z/
/O.NEW.KRNK.WI.Y.0013.070222T1400Z-070223T1700Z/
SURRY-WILKES-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-
BEDFORD-AMHERST-
INCLUDING THE CITIES OF...DOBSON...WILKESBORO...SALEM...
FINCASTLE...LEXINGTON...STUART...ROCKY MOUNT...BEDFORD...AMHERST
332 AM EST THU FEB 22 2007

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 12 PM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 12 PM EST
FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

SUSTAINED WEST TO NORTHWEST WINDS ARE EXPECTED TO INCREASE TO
BETWEEN 20 AND 35 MPH THIS AFTERNOON AND THEN CONTINUE THROUGH
FRIDAY MORNING. GUSTS OF 50 TO 55 MPH ARE LIKELY ALONG THE BLUE
RIDGE AND OTHER HIGH ELEVATIONS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE
POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

 

$$

VAZ007-010-011-WVZ042>045-221645-
/O.NEW.KRNK.WI.Y.0013.070222T1400Z-070223T1700Z/
TAZEWELL-BLAND-GILES-MERCER-SUMMERS-MONROE-GREENBRIER-
INCLUDING THE CITIES OF...TAZEWELL...BLAND...PEARISBURG...
BLUEFIELD...HINTON...UNION...LEWISBURG
332 AM EST THU FEB 22 2007

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 12 PM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 12 PM EST
FRIDAY. 

SUSTAINED WEST TO NORTHWEST WINDS ARE EXPECTED TO INCREASE TO
BETWEEN 20 AND 35 MPH THIS AFTERNOON AND THEN CONTINUE THROUGH
FRIDAY MORNING. GUSTS OF 50 TO 55 MPH ARE LIKELY ALONG THE BLUE
RIDGE AND OTHER HIGH ELEVATIONS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE
POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

 

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this high wind watch went out at Feb 21, 2:09 PM EST, 4 minutes earlier.

Area forecast discussion, Feb 21, 2:09 PM EST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
209 PM EST WED FEB 21 2007

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...

WEAK STALLED FRONT ALONG THE VA/NC BORDER THE MAIN CONCERN IN
REGARDS TO CLOUDS/POPS OVERNIGHT AS NEXT WEAK WAVE SLIDES EAST
ACROSS NC BY MORNING. HOWEVER DEPTH OF MOISTURE LOOKS TO STEADILY
DECLINE OVERNIGHT AS DRY AIR SEEN OFF TO THE WEST PER VAPOR LOOP
ADVECTS IN. MODELS CONTINUE TO PRINT OUT ADDED LIGHT QPF ESPCLY
SOUTH OVERNIGHT GIVEN LINGERING 85H THETA-E GRADIENT AND WEAK
IMPULSE BUT HAVE BEEN OVERDONE WITH SYSTEM THIS AFTERNOON. THINK
LIGHT EASTERLY FLOW MAY AID IN CONVERGENCE OF BANKED UP MOISTURE
ALONG THE RIDGES PER NAM BUT OVERALL APPEARS ONLY VERY LOW POPS
NEEDED IF AT ALL. OTRW WILL RUN WITH MORE CLOUDS AND POSSIBLY SOME
FOG LATE GIVEN SOUPY DEW POINTS AND DRY AIR LAGGING. TEMPS TRICKY
PENDING DEGREE OF CLOUD COVER AND HOW MUCH SLOW DEW POINT DRYING
TAKES SHAPE...SO MAINLY ABOVE MOS WITH 35-40 WEST AND 40S EAST.

NORTHERN STREAM JET QUICKLY REASSERTS ITSELF ON THU WITH NEXT FAST
MOVING UPPER DISTURBANCE PASSING THRU THE MID ATLANTIC AND OFFSHORE
THU NIGHT. ASSOCIATED COLD FRONT WILL SWEEP SE THRU THE CWA LATER
THU BRINGING A QUICK SHOT OF COLD ADVECTION AND STRONG WINDS PER JET
ALOFT. MODEL CROSS SECTIONS AND RAOBS INDICATE GOOD POTENTIAL TO BE
ABOVE WIND WARNING CRITERIA ALONG PARTS OF THE BLUE RIDGE...WITH
ADVISORY SPEEDS INTO THE FOOTHILLS BY EVENING. LOWERING INVERSION
AND STRONG SUBSIDENCE ALSO IN LINE FOR DAMAGING WIND POTENTIAL SO
PLANNING TO HOIST A HIGH WIND WATCH FROM THE NW NC RIDGES NE TO BATH
CTY VA FOR THU AFTERNOON AND NIGHT. ELSEWHERE WILL HOLD ON ANY
ADVSRYS GIVEN 2ND PERIOD BUT KEEP HWO MENTION. OTRW STRONG
MIXING/DRYING SHOULD SCOUR OUT ANY LINGERING RH INTO THU NIGHT
EXCEPT UPSLOPE NW ZONES WHERE LOBE OF RH UNDER 5H TROF ENOUGH FOR
RAIN/SNOW SHOWERS GIVEN 85H COLD ADVECTION. HIGH TEMPS LIKELY
DIVIDED BY THE BLUE RIDGE THU WITH EARLY HIGHS WEST BUT POTENTIAL TO
REALLY JUMP PIEDMONT WHERE COMPRESSION AND LAGGING COLD AIR SHOULD
ALLOW VALUES TO SAIL INTO THE 60S. OTRW 50S BLUE RIDGE TO 40S
WEST...WITH MOST BACK BELOW FREEZING THU NIGHT AND EVEN SOME 20S
MOUNTAINS.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...

FRIDAY THROUGH SUNDAY NIGHT...

COOL HIGH PRESSURE WILL FINALLY BRIDGE IN FROM THE NW FRIDAY
ALLOWING FOR MAINLY SUNNY SKIES AFTER A FEW MORNING -SHSN NW AND
TEMPS CLOSE TO NORMAL. RIDGING THEN LOOKS TO HOLD INTO THE FIRST
HALF OF THE WEEKEND IN RESPONSE TO BUILDING 5H HEIGHTS AHEAD OF
STRONG MIDWEST S/W TROF. THIS SHOULD MAKE FOR MAINLY SUNNY SKIES AND
WARMING TEMPS SAT BEFORE WARM ADVECTION CLOUDS INCREASE WEST IN THE
AFTERNOON. GFS NOW A BIT FASTER IN DEEPENING UP MOISTURE AHEAD OF
THE COLD FRONT SUNDAY WITH PRECIP ARRIVING LATE SAT NIGHT AND
TAPERING SUNDAY NIGHT. DEWPOINTS APPEAR LOW ENOUGH TO POSSIBLY ALLOW
A BIT OF FZRA FAR NORTH BY SUNDAY MORNING...OTRW CHANCE/LOW LIKELY
POPS INCREASING TO CAT/HIGH LIKELYS BY SUNDAY. STRONG INSITU WEDGE
SUGGESTS ANY INSTABILITY OUTSIDE THE FAR SOUTH/WEST WILL BE ELEVATED
SO CUT BACK TSRA COVERAGE TO MAINLY THE SW ZONES. TEMPS MAINLY IN
THE 50S FOR HIGHS SAT/SUNDAY BUT COULD BE COLDER SUNDAY IF PRECIP IS
FASTER AND WEDGE DEEPER.

MONDAY THROUGH WEDNESDAY...

FRONT EXITS BY MONDAY WITH DRYING TAKING SHAPE BUT NOT A LOT COLDER
AS MAIN COLD POOL SLIDES BY TO THE NORTH IN SW FLOW ALOFT. ANOTHER
WEAK CLIPPER TYPE SYSTEM MAY DRIVE IN FROM THE WEST TUE BUT IFFY PER
ENSEMBLES SO ONLY GOING WITH A BIT OF -RA/-SN WESTERN SLOPES FOR
NOW. RIDGING LOOKS TO BUILD BACK IN TOWARD MID WEEK AND GIVEN RISING
HEIGHTS APPEARS ANOTHER QUICK RETURN TO DRY WEATHER UNDER ABOUT
NORMAL TEMPS IN STORE.

&&

.AVIATION /19Z-18Z/...

WEAK FRONTAL BOUNDARY ALONG THE VA/NC BORDER WILL CONTINUE TO DRIFT
SOUTH OVERNIGHT AS NEXT FAINT WAVE RIPPLES THRU. EXPECT MVFR/OCNL
IFR CEILINGS BANKED UP AGAINST THE RIDGES IN SE WVA TO PREVAIL INTO
TONIGHT WITH SOME BREAKS TO VFR POSSIBLE. ELSEWHERE ONGOING VFR
SCENARIO TO LINGER FOR THE MOST PART THIS AFTERNOON BEFORE FLOW
BECOMES LIGHT OVERNIGHT AND LOW LEVEL MOISTURE GETS TRAPPED
PRODUCING MORE WIDESPREAD IFR/MVFR CEILINGS AND VSBYS IN FOG. COULD
EVEN BE SOME -RA/-DZ AROUND ESPCLY DAN VICINITY BUT SINCE SPOTTY
WONT INCLUDE FOR NOW. BETTER MIXING DEVELOPS BY MIDDAY THU ALLOWING
RH TO SCOUR OUT ACROSS THE EAST BUT MVFR CEILINGS LIKELY REMAIN TO
SOME DEGREE BLF/LWB GIVEN UPSLOPE COMPONENT BEHIND THE NEXT FRONT.
OTRW WEST WINDS ON THE INCREASE WITH SOME GUSTS TO 30 KTS POSSIBLE
BY 16-18Z THU.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...HIGH WIND WATCH FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY
     NIGHT FOR VAZ012>020-022>024.

NC...HIGH WIND WATCH FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY
     NIGHT FOR NCZ001-002-018.

WV...NONE.

&&

SHORT TERM...RCS
LONG TERM...
AVIATION...JH
Hazardous weather outlook, Feb 21, 3:47 AM EST, 10 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
347 AM EST WED FEB 21 2007

NCZ004>006-020-VAZ007-043>047-058-059-WVZ042-043-045-220900-
STOKES-ROCKINGHAM-CASWELL-YADKIN-TAZEWELL-HENRY-PITTSYLVANIA-
CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-
GREENBRIER-
347 AM EST WED FEB 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...
SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND SOUTHEAST WEST
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NCZ001>003-018-019-VAZ009>020-022>024-032>035-WVZ044-220900-
ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-SMYTH-BLAND-GILES-WYTHE-
PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-
ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-
MONROE-
347 AM EST WED FEB 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...
SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL
VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

VERY STRONG WINDS FOLLOWING THURSDAYS COLD FRONT COULD RESULT IN
GUSTS OF 50 TO 60 MPH IN SOME AREAS LATE THURSDAY AND THURSDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

High Wind Watches in Virginia, 2007High Wind Watches in North Carolina, 2007Every high wind watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.